Texas, 2023Heat in Texas, July 31, 2023
July 31, 2023 · NWS BRO · 1 event in 1 county or zone
Unrelenting heat continues as the record-breaking summer of 2023 trudges on.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unrelenting heat continues as the record-breaking summer of 2023 trudges on.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 31, 11:26 AM CST, 27 minutes earlier.
Area forecast discussion, Jul 31, 11:26 AM CST, 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1226 PM CDT Mon Jul 31 2023
...New AVIATION...
.SHORT TERM...
(Today through Tuesday)
Issued at 252 AM CDT Mon Jul 31 2023
Much of the same for the last day of July and first day of August
as the Summer 598dm ridge has centered itself once again over the
northern portions of the Texas. Expect near or slightly above
normal heat which ranges from 96 at BRO to 100 at MFE and the
lower 100s farther west. Heat indices climb near 110 and
potentially hit 111-113 degrees for an hour or two mainly east of
I 69C, so will issue a SPS to cover the heat danger today. Our
atmosphere is shown to dry out through Tuesday as the ridge
becomes anchored in place the first half of this week. Although
can not completely rule out a rouge shower forming along the sea
breeze this afternoon or Tuesday with some lingering moisture
today and a weak disturbance passing to the south tomorrow.
Chances are only 10 percent which coverage limited along and east
of the I 69C corridors and offshore. No changes to the overnight
conditions either with Warm and balmy conditions with lows near
seasonal averages 75-80 degrees.
&&
.LONG TERM...
(Tuesday Night through Sunday)
Issued at 252 AM CDT Mon Jul 31 2023
The approach and passage of a weak, inverted, mid-level trough
through the upper east coast of Mexico will result in mainly
isolated showers and thunderstorms for the central and eastern
portions of the BRO CWFA on Wednesday. Otherwise, 500 mb high
pressure will be the dominant feature over Deep South Texas and
the Rio Grande Valley, resulting in dry weather with well above
normal daytime high temperatures.
Additionally, the combination of hot afternoon temperatures and
relative humidity percentages will lead to the possibility of a
Heat Advisory for portions of Deep South Texas and the Rio Grande
Valley Thursday through Sunday.
Finally, the combination of moderate to breezy winds at the
20-foot level and relative humidity percentages may lead to the
necessity of a Rangeland Fire Danger Statement Friday through
Sunday, especially for the westernmost area.
&&
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Mon Jul 31 2023
VFR conditions are expected to persist during the duration of the
TAF package for all TAF sites. Southeasterly winds are expected
to continue and may get breezy during the afternoon, but should
weaken by the overnight hours.
&&
.MARINE...
(Today through Tuesday)
Issued at 252 AM CDT Mon Jul 31 2023
Broad surface high pressure extending across the Gulf show little
change through Tuesday. A weak pressure gradient to support
generally light winds and near flat seas. Isolated showers or a
thunderstorm is possible mainly over the Gulf waters today, late
tonight and Tuesday.
(Tuesday Night through Sunday)
A strengthening pressure gradient along the Lower Texas Coast will
lead to increasing winds and building seas during the period.
Small Craft Exercise Caution is likely to be needed Thursday
through Sunday for the Laguna Madre and Gulf of Mexico waters from
0 to 20 nautical miles offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 80 98 79 96 / 0 20 10 30
HARLINGEN 76 100 75 98 / 0 10 0 30
MCALLEN 79 102 78 101 / 0 10 0 20
RIO GRANDE CITY 79 103 78 102 / 0 10 0 10
SOUTH PADRE ISLAND 81 89 81 89 / 0 10 10 30
BAYVIEW/PORT ISABEL 79 94 78 95 / 0 10 10 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...59-GB
LONG TERM....66-Tomaselli
AVIATION...64-Katz
Hazardous weather outlook, Jul 31, 2:32 AM CST, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
332 AM CDT Mon Jul 31 2023
TXZ248>255-351-353>355-451-454-455-011100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
332 AM CDT Mon Jul 31 2023
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Friday through Sunday.
A Heat Advisory may be needed for portions of Deep South Texas and
the Rio Grande Valley Thursday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-011100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
332 AM CDT Mon Jul 31 2023
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation will not be needed.
Heat, Cameron
- When
- July 31, 11:53 AM CST to 2:53 PM CST
- Where
- Cameron forecast zone
- Reported by
- ASOS
- Coordinates
- 26.152, -97.453 (the zone’s center; the record gives no point)
The Harlingen-Valley International Airport ASOS reported a heat index of 111 by 2:52 PM CDT, with 111 or higher values persisting until approximately 3:52 PM CDT on July 31st. The Brownsville-South Padre International ASOS reported a heat index of 111 by 12:53 PM CDT, with 111 or higher values persisting until approximately 3:53 PM CDT.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 31, 2023$1.7 million · 1 event
- Lightning Strike in South Carolina, July 31, 2023$1.0 million · 1 event
- Hail and Damaging Winds in North Dakota, July 31, 2023$675,000 · 1.5 in hail · 4 events
- Hail and Lightning Strike in Arizona, July 31, 2023$600,000 · 1 in hail · 2 events
- Wildfire in Colorado, July 31, 2023$500,000 · 1 event
- Tornado and Flash Flooding in Colorado, July 31, 2023$310,000 · 1.25 in hail · 10 events
- Flood and Damaging Winds in Florida, July 31, 2023$240,000 · 50 kt wind · 4 events
- Damaging Winds in Louisiana, July 31, 20231 injured · $57,000 · 50 kt wind · 11 events
- Excessive Heat in Louisiana, July 31, 202336 events
- Damaging Winds in North Carolina, July 31, 2023$30,000 · 50 kt wind · 5 events
- Excessive Heat in Texas, July 31, 202321 events
- Heat in Oklahoma, July 31, 202320 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1118471.